Bhrigu Lake Trek

View in May month

Duration:  3 Nights/4 Days

Manali-Kulang Nallah – Mori Thatch – Bota Dug – Bhrigu Lake – Vashisth Hot Springs

Brief Details

Trek Level: Easy to moderate

Trek Distance: 26 km

Summers on plains are the time of heat waves and suffering while for mountains, summers mean an opportunity to visit places that remain hidden and impossible to reach for the rest of the year. The Pandavas and the rishi munis headed to the pristine Himalayan lakes for Moksha in Satyug. Even today, these lakes are no less than paradise on earth.

Bhrigu lake is one of those heavenly places on earth. This hilltop lake at a height of 14,000 Ft. is suitable for humans only during 4 months of summer and presents a 360-degree view showcasing the merger of the Dhauladhar and Pir Panjal ranges of the Himalayas.

Bhrigu lake is said to be where Maharshi Bhrigu used to take a dip during his days of penance. This lake is part of the broadest valley of Himachal – Manali. Manali is known for its natural beauty, greenery and white shawl of snow. Manali boasts of several high-altitude treks and Bhrigu lake is among the 3 most beautiful treks.


Why Us

Trekking these days has become a money-making business and travel companies are pouring into milk this trend. Unfortunately, they don’t care about either the experience of trekkers or the fragile ecosystem of the Himalayas. These travel companies usually travel with a group of 30-50 people and only 2-3 guides. Sitting in their 5star offices in cities, they aren’t aware of the beauty and peace of trek places. Herding trekkers like goats, they create an environment of crowded places even on trekking routes. On top of that, they hire local guides and pay them marginal money. The trekking routes preserved by the villagers of Himachal for thousand of years should benefit them not the people from the cities because these lakes are sacred to them and they care for the Himalayas like their own home.

We are a group of people from a small village of Manali and this trekking tour is our attempt to make travellers experience nature at its best.

We organise personalised & customised trek groups of 5-7people so that each member gets duly attention by our guide and we have enough time and peace to experience the trek route at its best.

View in July month

Upcoming Dates

We organise customised personal treks

Plan your dates (min. 5 people and max 10)

Plan your dates (min. 5 people and max 10)

Detailed Itinerary:

Day 01: Drive + Trek

Arrival at Base Camp – Manali bus stand

Meet us at Manali Base Camp on your own (Trekkers are advised to arrive in Manali a day earlier for acclimatization)

Meeting Time: 8.00 AM (After breakfast)

Drive from Manali Base Camp to Kulang Nallah (1 Hour Drive)

The drive will take you through the beautiful valley of Solang where you can see the adventure sports of Manali. Paragliders will cross over you like colourful butterflies and the narrow valley of Solang will fill your lungs with the fresh oxygen generated by the Manali national park.

Trek begins at Kulang Village & ends at Mori Thatch Campsite (Elevation 2500 Mt)

Distance: 4 KMS 

Duration: 4 HOURS (10 am to 2 PM)

Departure time: 11 Am

Expected Arrival time: 3 pm

Lunch: Pack Lunch during the trek

Overnight stay in tents at Mori Thatch.

There is only 1 source of water during this journey (depending on the season/month), so please carry sufficient water in your bottle (DON’T CARRY PLASTIC WATER BOTTLES). You can refill at the trek beginning point – Kulang Village. 

After a hike of 4 hours, we will arrive at our first campsite – Mori Thatch. 

Known for its grassland, Mori thatch is a perfect scenic campsite with a 180-degree view. The highest peak of Dhauladhar – Hanuman Tibba will be glowing in front of you. The camping spot is adjacent to the water stream flowing across the meadows.

The journey to Mori Thatch is moderate and will take around 3 – 4 hours. There are two streams on the way to the campsite (Chor Nallah and Kohli Nallah). 


Day 02: Mori Thatch Campsite to Bota dug (Elevation 2900 Mt)

Distance:  6 KMS 

Duration: 6 HOURS (8 AM to 2 PM)

Departure time: 8 Am

Expected Arrival time: 2pm

Lunch: Hot Lunch at the Bota Dug campsite

Overnight stay in tents at Bota Dug.

The trail from Mori Thatch to Bota dug is mostly through easy hiking amid the forest of bhojpatr (Betula Utilis) and ends at the pristine high-altitude meadows. The campsite of Bota Dug is located at the end of the tree line. The unending grassland dotted with patches of colourful wildflowers is a delight for your eyes and soul. Relax here and soak in the smiles of nature that flourish here in the form of flowers. The climb of 1-2hours is steep and you gain an elevation of 300 Mt.

Day 03: Trek to Bhrigu Lake & back to Bota Dug Campsite                      

 (Max. Elevation 4275 Mt)

Distance:  10 KMS 

Duration: 8 HOURS (7 Am to 4 PM)

Departure time: 7 Am

Expected Arrival time: 4 pm

Halt @ Bhrigu Lake: 1 PM (halt of 1 hour) depending on weather condition

Lunch: Packed Lunch 

Overnight stay in tents at Bota Dug.

We have to leave early on this day as we need to come back to our campsite. After breakfast, we will begin trekking toward the Lake and hike for around 4 hours to reach Bhrigu. Trekkers need to carry packed lunch and have it by the lakeside. This is a holy site so please maintain the calm and cleanliness of this lake.


After lunch, we will return to Mori Thatch campsite via Pandu Ropa which gives a 360-degree view of the entire valley.



Day 04: Descend to Vashisth Hot Water Spring

Distance:  8 KMS 

Duration: 5 HOURS (8 Am to 1 PM)

Departure time: 8 Am

Expected Arrival time: 1 pm

Lunch: Packed Lunch 

The entire route on this day will be a steep descent. The trek will end at the Vasishth village where a dip in the hot water spring will take away all your tiredness and the sulphur water will relax your body and mind. The trail passes through a dense and green deodar forest range.

A car will pick us up from Vashisth and drop us at the Manali bus stand. From here trekkers can explore the Manali mall road or other touristic places on their own.


Package Inclusions:

  • Transportation from Manali to Manali
  • Trek permits & camping licence
  • Tents on twin/triple sharing basis
  • The food includes 3 meals + evening snacks (Only Veg food is served however eggs can be provided in breakfast)
  • Professional guide, cook, helpers and horses for carriage
  • Sleeping bags/inner, sleeping mats and all other camping pieces of pieces of equipment

Not included:

  • Any food and accommodation in towns (pick up & drop location)
  • Carriage of personal items (trek bag or any other material)
  • All road head to road head transport will be on actual. 

Things to carry

Trek Gears :

  • Trekking bag of 40 to 60 L with rain cover
  • A handy sling bag 
  • Trekking Shoes with good grips 
  • Floaters / lightweight slippers
  • Trekking Pole
  • Tennis Cap
  • Poncho
  • Sunglasses with UV protection
  • Bluetooth earplugs (speakers are not allowed)
  • Power bank

Clothes :

  • Full Sleeve T-shirts (preferably dry fit & collared) – 2
  • Trekking Pants – 2 
  • Lightweight sweater – 1
  • Lightweight jacket (down jacket)- 1
  • Socks – 2 pairs of cotton
  • Hand Towel – 1 
  • Gloves – 1 pair (lightweight)
  • Innerwear – 3 (at least)
  • Woollen Cap (for the night)

Personal Care Items :

  • Toiletry Kit
  • Moisturiser
  • Sunscreen (Sunlight on mountains is strong and tends to cause sunburn)
  • Toilet paper roll (WET TISSUES ARE NOT ALLOWED)
  • Paper napkins

Emergency Medicines :

  1. Diamox: For mountain sickness   
  2. Combi flam: It is a pain reliever for your muscles at the day end
  3. Avomine: For motion sickness. Pop one, a half hour before you start your road journey.
  4. Digene: Elevation often causes indigestion and gastric
  5. ORS: This should be your must-have on every trip
  6. Knee Brace: Backup for knee pain 
  7. Moov/Volini
  8. Hot Bandage

Published by HimalayanDrives

While living in a city, I often escaped to the mountains to keep a balance within me. These short visits to the Himalayas and a journey of 100 days in Himachal brought me closer to nature and I started listening to the whispers of nature. This page is about converting those whispers to words and carry nature's message for all. I mostly travel solo but sometimes organise trekking camps for people who want to reach closer to nature. Join me for these trips and explore the unexplored.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: